Should I be worried after giving double dosage of Augmentin for my child?
User rating for this question
Gave my 8 years old son, a double dosage of Augmentin, for his sinus by mistake today in the morning, one right before he started his breakfast and then, while doing the house chores, one more after he finished eating his breakfast. it was supposed to be only 1 1/2 tea spoon. I am concerned. It is a 400mg/5ml.
Posted Wed, 19 Feb 2014 in Child Health
Answered by Dr. E Venkata Ramana 39 minutes later
Brief Answer: Skip evening dose. Observe the child. Detailed Answer: Hi, Thank you for your query on Healthcare Magic. Usually antibiotic should be given as per the prescribed dosage and the schedule. As you have given the double dosage of Augmentin today morning itself, I suggest you to avoid the today's evening dose of Augmentin and you can continue the remaining doses from tomorrow onwards as per the prescription. Usually Augmentin have a wide safety range of therapeutic dosage, so don't worry too much. But observe for nausea, vomitings, stomach pain, skin rash, drowsiness or hyperactivity and if the child develops of any of these symptoms, consult the doctor. Hope I have answered your query, if you have any clarification please let me know. Regards.